MAUDE Adverse Event Report: BOVIE MEDICAL CORPORATION J-PLASMA HANDPIECE; BVX-150-BPS

BOVIE MEDICAL CORPORATION J-PLASMA HANDPIECE; BVX-150-BPS
Model Number BVX-150-BPS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The doctor advanced the blade to clear the handpiece and inadvertently she did not retracted full the blade causing a burn on the patient.Sale rep discussed the incident with doctor and she takes fully responsibility for advancing the blade and causing the burn.
 
Event or Problem Description
Reported complaint allege that the patient received a burn on the patient face/ jawline during a procedure.

Brand Name
J-PLASMA HANDPIECE
Common Device Name
BVX-150-BPS
Manufacturer (Section D)
BOVIE MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
MDR Report Key7643523
Report Number3007593903-2018-00030
Device Sequence Number14008657
Product Code GEI
UDI-Device Identifier10607151011878
UDI-Public(01)10607151011878(17)19100(10)0418C
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/01/2019
Device Model NumberBVX-150-BPS
Device Catalogue NumberBVX-150-BPS
Device Lot Number0418C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age70 YR